MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH
Catalog Number 0123810
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol composix e/x (device #1) may have caused or contributed to the reported event.The attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol composix e/x (device #1).An additional emdr was submitted to represent the bard/davol composix kugel (device #2).Not returned.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2006 or (b)(6) 2010, the patient underwent surgery for implant of an unspecified bard/davol composix e/x (device #1) or an unspecified bard/davol composix kugel hernia patch (device #2).It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.As reported, the patient is making a claim for an adverse patient outcome against the composix e/x (device #1) and composix kugel hernia patch (device #2).As reported, the attorney alleges product is defective and that the patient experienced emotional distress.
 
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol composix e/x (device #1) may have caused or contributed to the reported event.The attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This supplemental emdr represents the bard/davol composix e/x (device 2).An additional supplemental emdr was submitted to represent the bard/davol composix kugel (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2006 or (b)(6) 2010, the patient underwent surgery for implant of an unspecified bard/davol composix e/x (device #1) or an unspecified bard/davol composix kugel hernia patch (device #2).It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.As reported, the patient is making a claim for an adverse patient outcome against the composix e/x (device #1) and composix kugel hernia patch (device #2).As reported, the attorney alleges product is defective and that the patient experienced emotional distress.Addendum per additional information provided: (b)(6) 2006 - patient was diagnosed with incision ventral hernia thereby underwent open repair with the implant of composix kugel mesh (device 1).Per op notes, "a composix kugel mesh (device 1) was placed to the abdomen using sutures." (b)(6) 2010 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with the removal of mesh (device 1) and implant of composix e/x mesh (device 2).Per op notes, "adhesions were taken down off the anterior abdominal wall.Previous periumbilical mesh patch was removed.A composix e/x mesh (device 2) was placed in the abdomen using sutures.".

Brand Name
MESH - COMPOSIX E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9496943
Report Number1213643-2019-12378
Device Sequence Number16195313
Product Code FTL
UDI-Device Identifier00801741031212
UDI-Public(01)00801741031212(17)150928(10)HUUI1429
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2015
Device Catalogue Number0123810
Device Lot NumberHUUI1429
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer11/24/2025
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale